Back to Ask the Diabetes Team Ask the Diabetes Team

From Toronto, Canada:

For the last two weeks or so, my daughter has been complaining a lot about cramps in her legs and arms and stomach aches. Is this something about which I should be concerned?


I think your daughter should first check for ketones in order to avoid the even remote possibility of a mild ketone overproduction in a pump user. If this were excluded, good metabolic control would be confirmed by her A1c values. I don't see any other possible relationship between type 1 diabetes in an adolescent and those symptoms.


[Editor's comment: Also check with your diabetes team about periodic testing your daughter should be having, including tests for celiac and thyroid function. Stomach aches may or may not be associated with celiac disease. BH]

Original posting 29 Nov 2009
Posted to Aches and Pains


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.